Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 59, NWS Jacksonville, FL

June 6, 2004Flagler County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2004, 2:38 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2004, 2:38 PM EDT (18:38 UTC)
Expired
Jun 6, 2004, 3:15 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Flagler County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:28 AM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 6, 9:28 AM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 AM EDT SUN JUN 6 2004

.PUBLIC...CONVECTION OFF TO ANY EARLY START TODAY AS SCATTERED TSRA
MOVE INLAND FROM THE GOMEX ACROSS OUR FL ZONES. THIS ACTIVITY IS
BEING GENERATED BY MID LVL SHORT WAVE TROUGH OVER THE FL PANHANDLE
AND SWLY FLOW CONVERGENCE ALONG THE COAST. WATER VAPOR IMAGERY SHOWS
DRY AIR ALOFT OVER MUCH OF JAX COUNTY WARNING AREA (CWA) AND AN UPR
LVL RIDGE AXIS OVER THE WESTERN FL PANHANDLE SLOWLY WEAKENING AS IT
APPROACHES OUR WESTERN ZONES. THE MEAN LAYER BERMUDA RIDGE AXIS
EXTENDS ACROSS THE FL STRAITS. THE KJAX SOUNDING CAME IN UNSTABLE
WITH UNIDIRECTIONAL (SW) FLOW THROUGH 450 MB. TEMPS ARE ALREADY
RISING INTO THE UPR 70S WITH DEW PTS IN THE LOWER 70S. PATCHY
MORNING FOG IS GRADUALLY BURNING OFF AS INSOLATION INCREASES.

FOR THE UPDATE...WILL REMOVE AFTN WORDING IN THE ZONES FOR
CONVECTION AND UP TEMPS A TAD BASED ON MOS BEING JUST A DEG OR TWO
LWR THAN OBS THE PAST COUPLE OF DAYS. DRY AIR ALOFT WILL LIMIT
CONVECTIVE COVERAGE TO 30-40% WITH THE GREATEST CHC OVER OUR FL
ZONES FROM JAX-LIVE OAK WHERE DEEPER MOISTURE RESIDES. EXPECT
CONVERGENCE ALONG THE WEST COAST TO GRADUALLY WEAKEN THROUGH EARLY
AFTN AS THE BERMUDA RIDGE SLOWLY SHIFTS NWD. THIS WILL VEER LOW LVL
FLOW MORE WESTERLY AND SHIFT THE STRONGEST MOISTURE FLUX CONVERGENCE
INTO OUR FL ZONES...MAINLY ACROSS THE SOUTHERN TIER. WILL ALSO HAVE
A HIGHER CHC ALONG OUR FL EAST COAST ZONES LATE THIS AFTN DUE THE
SEABREEZE INTERACTING WITH CONVECTION FROM THE WEST.

&&

.MARINE...NO CHANGES PLANNED TO THE FORECAST. THE KING NEPTUNE
(LOCAL CRAFT) REPORTED SSW WINDS 15 KTS ABOUT 12NM OFFSHORE OF
MAYPORT AROUND 9 AM AND SEAS 2-3 FT. THIS IS RIGHT ON TRACK WITH THE
CURRENT FORECAST.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ENYEDI/SHASHY
Hazardous weather outlook, Jun 6, 11:20 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT SUN JUN 6 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071003-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1120 AM EDT SUN JUN 6 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
MAINLY OVER THE NORTHEAST FLORIDA COUNTIES WHERE THE SEABREEZE FRONTS
AND DEEPER MOISTURE WILL EXIST. VERY HEAVY DOWNPOURS...STRONG WIND
GUSTS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.
STORMS WILL MOVE EAST AROUND 15 MPH.

IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF
STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL
MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE
ANY THUNDERSTORM AS IT MOVES INTO THE AREA. MARINERS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM
BOTH GUSTY WINDS AND LIGHTNING.  YOUR BEST COURSE OF ACTION
DURING THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE
CAUGHT ON THE OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND
AWAY FROM UNGROUNDED METAL OBJECTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ARS

In the hours before

Special weather statement, Jun 6, 1:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT SUN JUN 6 2004

FLZ040-061800-
MARION FL-
109 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT...

AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF CITRA...MOVING NORTHEAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
SPARR...FORT MCCOY...CITRA...BURBANK...ANTHONY...ORANGE SPRINGS AND
HOG VALLEY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
ADDITIONAL SHOWERS AND STORMS WILL FORM NEAR OCALA THROUGH 2 PM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jun 6, 1:28 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EDT SUN JUN 6 2004

FLZ024-GAZ164-061830-
CHARLTON GA-NASSAU FL-
128 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
230 PM EDT...

AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF
HILLIARD...MOVING EAST AT 10 MPH. THESE THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND CALLAHAN...HILLIARD AND ST GEORGE THROUGH 230 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jun 6, 1:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT SUN JUN 6 2004

GAZ165-166-061845-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
155 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM HAIL VALID UNTIL 245 PM EDT...

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF COLESBURG...OR ABOUT 6
MILES SOUTH OF WOODBINE...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WOODBINE...KINGSLAND...COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF
THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 6, 2:02 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT SUN JUN 6 2004

FLZ037-040-061845-
MARION FL-PUTNAM FL-
202 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM
EDT...

AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF LYNNE...MOVING EAST AT
15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
LYNNE...SALT SPRINGS AND JUNIPER SPRINGS THROUGH 245 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jun 6, 2:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT SUN JUN 6 2004

FLZ021-022-035-061900-
COLUMBIA FL-GILCHRIST FL-SUWANNEE FL-
218 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 300 PM EDT...

AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF HILDRETH...OR ABOUT
8 MILES SOUTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 20
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILDRETH...BELL...ICHETUCKNEE SPRINGS STATE AND FORT WHITE THROUGH
300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 6, 2:37 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     ST. MARYS               30.71N 81.54W
06/06/2004                   CAMDEN             GA   EMERGENCY MNGR

            TREE LIMBS DOWN. A 30 FOOT TOP OF TREE FELL ONTO
            BUILDING.

&&

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:46 PM EDTSpecial Marine WarningJAX119 min
Jun 6, 1:46 PM EDTSpecial Marine WarningJAX119 min
Jun 6, 1:46 PM EDTSevere Thunderstorm WarningJAXSaint Johns44 min
Jun 6, 2:16 PM EDTSevere Thunderstorm WarningJAXNassau44 min
Jun 6, 2:34 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns41 min
Jun 6, 2:51 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.